Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local uniqueness for an inverse boundary value problem with partial data


Authors: Bastian Harrach and Marcel Ullrich
Journal: Proc. Amer. Math. Soc. 145 (2017), 1087-1095
MSC (2010): Primary 35J10; Secondary 35R30
DOI: https://doi.org/10.1090/proc/12991
Published electronically: November 28, 2016
MathSciNet review: 3589309
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In dimension $ n\geq 3$, we prove a local uniqueness result for the potentials $ q$ of the Schrödinger equation $ -\Delta u+qu=0$ from partial boundary data. More precisely, we show that potentials $ q_1,q_2\in L^\infty $ with positive essential infima can be distinguished by local boundary data if there is a neighborhood of a boundary part where $ q_1\geq q_2$ and $ q_1\not \equiv q_2$.


References [Enhancements On Off] (What's this?)

  • [1] Kari Astala and Lassi Päivärinta, Calderón's inverse conductivity problem in the plane, Ann. of Math. (2) 163 (2006), no. 1, 265-299. MR 2195135 (2007b:30019), https://doi.org/10.4007/annals.2006.163.265
  • [2] Nicolas Bourbaki, Elements of mathematics: Topological vector spaces, chapters 1-5, Springer-Verlag, 2003.
  • [3] A. L. Bukhgeim, Recovering a potential from Cauchy data in the two-dimensional case, J. Inverse Ill-Posed Probl. 16 (2008), no. 1, 19-33. MR 2387648 (2008m:30049), https://doi.org/10.1515/jiip.2008.002
  • [4] Alberto-P. Calderón, On an inverse boundary value problem, Seminar on Numerical Analysis and its Applications to Continuum Physics (Rio de Janeiro, 1980) Soc. Brasil. Mat., Rio de Janeiro, 1980, pp. 65-73. MR 590275 (81k:35160)
  • [5] Alberto P. Calderón, On an inverse boundary value problem, Comput. Appl. Math. 25 (2006), no. 2-3, 133-138. MR 2321646 (2008a:35288), https://doi.org/10.1590/S0101-82052006000200002
  • [6] Djairo G. de Figueiredo and Jean-Pierre Gossez, Strict monotonicity of eigenvalues and unique continuation, Comm. Partial Differential Equations 17 (1992), no. 1-2, 339-346. MR 1151266 (93b:35098), https://doi.org/10.1080/03605309208820844
  • [7] Florian Frühauf, Bastian Gebauer, and Otmar Scherzer, Detecting interfaces in a parabolic-elliptic problem from surface measurements, SIAM J. Numer. Anal. 45 (2007), no. 2, 810-836 (electronic). MR 2300298 (2008f:65166), https://doi.org/10.1137/050641545
  • [8] Bastian Gebauer, Localized potentials in electrical impedance tomography, Inverse Probl. Imaging 2 (2008), no. 2, 251-269. MR 2395143 (2009d:35338), https://doi.org/10.3934/ipi.2008.2.251
  • [9] Boaz Haberman and Daniel Tataru, Uniqueness in Calderón's problem with Lipschitz conductivities, Duke Math. J. 162 (2013), no. 3, 496-516. MR 3024091, https://doi.org/10.1215/00127094-2019591
  • [10] Islam Eddine Hadi and N. Tsouli, Strong unique continuation of eigenfunctions for $ p$-Laplacian operator, Int. J. Math. Math. Sci. 25 (2001), no. 3, 213-216. MR 1812385 (2001m:35043), https://doi.org/10.1155/S0161171201004744
  • [11] Bastian Harrach, On uniqueness in diffuse optical tomography, Inverse Problems 25 (2009), no. 5, 055010, 14. MR 2501028 (2010f:35434), https://doi.org/10.1088/0266-5611/25/5/055010
  • [12] Bastian Harrach, Simultaneous determination of the diffusion and absorption coefficient from boundary data, Inverse Probl. Imaging 6 (2012), no. 4, 663-679. MR 2998710, https://doi.org/10.3934/ipi.2012.6.663
  • [13] Bastian Harrach and Marcel Ullrich, Monotonicity-based shape reconstruction in electrical impedance tomography, SIAM J. Math. Anal. 45 (2013), no. 6, 3382-3403. MR 3126995, https://doi.org/10.1137/120886984
  • [14] Lars Hörmander, The analysis of linear partial differential operators. III, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 274, Springer-Verlag, Berlin, 1994. Pseudo-differential operators; Corrected reprint of the 1985 original. MR 1313500 (95h:35255)
  • [15] M. Ikehata, Size estimation of inclusion, J. Inverse Ill-Posed Probl. 6 (1998), no. 2, 127-140. MR 1637360 (99g:73036), https://doi.org/10.1515/jiip.1998.6.2.127
  • [16] Oleg Yu. Imanuvilov, Gunther Uhlmann, and Masahiro Yamamoto, The Calderón problem with partial data in two dimensions, J. Amer. Math. Soc. 23 (2010), no. 3, 655-691. MR 2629983 (2012c:35472), https://doi.org/10.1090/S0894-0347-10-00656-9
  • [17] Victor Isakov, On uniqueness in the inverse conductivity problem with local data, Inverse Probl. Imaging 1 (2007), no. 1, 95-105. MR 2262748 (2007m:35273), https://doi.org/10.3934/ipi.2007.1.95
  • [18] Hyeonbae Kang, Jin Keun Seo, and Dongwoo Sheen, The inverse conductivity problem with one measurement: stability and estimation of size, SIAM J. Math. Anal. 28 (1997), no. 6, 1389-1405. MR 1474220 (98k:86021), https://doi.org/10.1137/S0036141096299375
  • [19] Carlos Kenig and Mikko Salo, The Calderón problem with partial data on manifolds and applications, Anal. PDE 6 (2013), no. 8, 2003-2048. MR 3198591, https://doi.org/10.2140/apde.2013.6.2003
  • [20] Carlos E. Kenig, Johannes Sjöstrand, and Gunther Uhlmann, The Calderón problem with partial data, Ann. of Math. (2) 165 (2007), no. 2, 567-591. MR 2299741 (2008k:35498), https://doi.org/10.4007/annals.2007.165.567
  • [21] C. E. Kenig and Mikko Salo, Recent progress in the calderón problem with partial data, Contemp. Math 615 (2014), 193-222.
  • [22] Robert Kohn and Michael Vogelius, Determining conductivity by boundary measurements, Comm. Pure Appl. Math. 37 (1984), no. 3, 289-298. MR 739921 (85f:80008), https://doi.org/10.1002/cpa.3160370302
  • [23] R. V. Kohn and M. Vogelius, Determining conductivity by boundary measurements. II. Interior results, Comm. Pure Appl. Math. 38 (1985), no. 5, 643-667. MR 803253 (86k:35155), https://doi.org/10.1002/cpa.3160380513
  • [24] Adrian Nachman and Brian Street, Reconstruction in the Calderón problem with partial data, Comm. Partial Differential Equations 35 (2010), no. 2, 375-390. MR 2748629 (2012b:35368), https://doi.org/10.1080/03605300903296322
  • [25] Adrian I. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Ann. of Math. (2) 143 (1996), no. 1, 71-96. MR 1370758 (96k:35189), https://doi.org/10.2307/2118653
  • [26] Rachid Regbaoui, Unique continuation from sets of positive measure, Carleman estimates and applications to uniqueness and control theory (Cortona, 1999) Progr. Nonlinear Differential Equations Appl., vol. 46, Birkhäuser Boston, Boston, MA, 2001, pp. 179-190. MR 1839175 (2002f:35047)
  • [27] John Sylvester and Gunther Uhlmann, A global uniqueness theorem for an inverse boundary value problem, Ann. of Math. (2) 125 (1987), no. 1, 153-169. MR 873380 (88b:35205), https://doi.org/10.2307/1971291

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J10, 35R30

Retrieve articles in all journals with MSC (2010): 35J10, 35R30


Additional Information

Bastian Harrach
Affiliation: Department of Mathematics - IMNG, Chair of Optimization and Inverse Problems, University of Stuttgart, Allmandring 5b, 70569 Stuttgart, Germany
Address at time of publication: Institute of Mathematics, Goethe University Frankfurt, Robert-Mayer-Str. 10, 60325 Frankfurt am Main, Germany
Email: harrach@math.uni-frankfurt.de

Marcel Ullrich
Affiliation: Department of Mathematics - IMNG, University of Stuttgart, 70569 Stuttgart, Germany
Email: marcelullrich@gmx.de

DOI: https://doi.org/10.1090/proc/12991
Received by editor(s): February 4, 2015
Published electronically: November 28, 2016
Additional Notes: The authors would like to thank the German Research Foundation (DFG) for financial support of the project within the Cluster of Excellence in Simulation Technology (EXC 310/1) at the University of Stuttgart
Communicated by: Joachim Krieger
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society